Main research directions

  • Applied Statistics, Management Science
  • Graphical Models and Network Analysis
  • High-dimensional Statistics
  • Stochastic Analysis and Malliavin Calculus
  • Bayesian Statistics and Monte Carlo Methods
  • Time Series and Econometrics

Forthcoming publications

Alphabetical by first author's name. Last updated: September 2017

Forthcoming M. Greenacre

Ordination with any dissimilarity measure: a weighted Euclidean solution

Ecology

Forthcoming M.G. Markakis, E. Modiano, and J.N. Tsitsiklis

Delay analysis of the Max-Weight policy under heavy-tailed traffic via fluid approximations

Mathematics of Operations Research

A selection of recent publications
  • Maximum likelihood estimation for linear Gaussian covariance models by P. Zwiernik, C. Uhler, and D. Richards. Journal of the Royal Statistical Society: Series B, 79(4), 2017, 1269–1292.
  • A Unifying Theory of Tests of Rank by M. Al-Sadoon. Journal of Econometrics, Volume 199, Issue 1, July 2017, Pages 49-62. 
  • Total positivity in Markov structures by S. Fallat, S. Lauritzen, K. Sadeghi, C. Uhler, N. Wermuth, and P. Zwiernik. Annals of Statistics 2017, Vol. 45, No. 3, 1152-1184.
  • Valuation of Barrier Options Via a General Self‐Duality by E. Alòs, Z. Chen, and T. Rheinländer. Mathematical Finance, 2016, 26:3, pp 492–515.
  • Almost optimal sparsification of random geometric graphs by N. Broutin, L. Devroye, and G. Lugosi, Annals of Applied Probability, 2016, 26:5, 3078-3109.
  • On probability laws of solutions of differential systems driven by fractional Brownian motion by F. Baudoin, E. Nualart, C. Ouyang, and S. Tindel, Annals of Probability, 2016, 44, pp 2554-2590.
  • Exact sampling of diffusions with a discontinuity in the drift by O. Papaspiliopoulos, G. Roberts, and K. Taylor, Advances in Applied Probability, 2016, 48(A), 249-259.
  • Inventory Pooling under Heavy-Tailed Demand, K. Bimpikis, M. Markakis, Management Science, 2016, 62(6), 1800-1813.
  • Exponential varieties by M. Michałek, B. Sturmfels, C. Uhler, and P. Zwiernik, Proceedings of the London Mathematical Society (3) 112 (2016), no. 1, 27–56.
  • On the short-maturity behaviour of the implied volatility skew for random strike options and applications to option pricing approximation by E. Alòs and J. León, Quantitative Finance 16.1 (2016): 31-42.
  • Empirical risk minimization for heavy-tailed losses by C. Brownlees, E. Joly and G. Lugosi, Annals of Statistics, 2015, 43(6), 2507-2536.
  • Analysis of the Gibbs sampler for hierarchical inverse problems by S. Agapiou, J. Bardsley, O. Papaspiliopoulos and A. Stuart Journal on Uncertainty Quantification (SIAM/ASA) 2014.
  • Throughput Optimal Scheduling over Time-Varying Channels in the presence of Heavy-Tailed Traffic by K. Jagannathan, M. Markakis, E. Modiano, J.N. Tsitsiklis, IEEE Transactions on Information Theory, 60(5), 2014.
  • Disentangling Systematic and Idiosyncratic Risk for Large Panels of Assets by M. Barigozzi, C. Brownlees, G. M. Gallo and D. Veredas Journal of Econometrics, 2014, 182: 364-382
  • Geometric and Long Run Aspects of Granger Causality by M. Al-Sadoon, Journal of Econometrics, 2014, 178: 558–568.
  • Groups acting on Gaussian graphical models by J. Draisma, S. Kuhnt, and P. Zwiernik, Annals of Statistics, 2013, 41:4, 1944-1969
  • SMC2: an efficient algorithm for sequential analysis of state-space models by N. Chopin, P. Jacob and O. Papaspiliopoulos, Journal of the Royal Statistical Society: Series B, 2013, 75: 397–42
  • Contribution biplots, by M. Greenacre. Journal of Computational and Graphical Statistics, 2013, 22: 107-122.
  • Bayesian model selection in high-dimensional settings by V.E. Johnson and D. Rossell, Journal of the American Statistical Association, 2012, 107(498): 649-660.
  • Sharp threshold for percolation on expanders by I. Benjamini, S. Boucheron, G. Lugosi, and R. Rossignol, Annals of Probability, 2012, 40:130–145.
  • Detection of correlations by E. Arias-Castro, S. Bubeck, and G. Lugosi, Annals of Statistics , 2012, 40: 412-435.
  • Critical Brownian sheet does not have double points by R.C. Dalang, D. Khoshnevisan, E. Nualart, Y. Xiao, and D. Wu, Annals of Probability, 2012 40: 1829-1859
  • Bayesian non-parametric hidden Markov models with applications in genomics by C. Yau, O. Papaspiliopoulos, G. O. Roberts, and C. Holmes, Journal of the Royal Statistical Society: Series B, 2011 73(1):37-57
  • Comparison of Volatility Measures: A Risk Management Perspective by C. Brownlees and G. M. Gallo, Journal of Financial Econometrics, 2010 8: 29-56
    Winner of the 2013 Robert Engle young scholar award for best paper published in 2010, 2011 and 2012.
Current editorial services

Christian Brownlees:
Annals of Financial Economics, Econometrics, Journal of Network Theory in Finance, Journal of Risk and Financial Management 

Gábor Lugosi:
Annals of Applied Probability, Journal of Machine Learning Research, Probability Theory and Related Fields 

Omiros Papaspiliopoulos:
Biometrika, SIAM Journal of Uncertainty Quantification 

Piotr Zwiernik:
Journal of Algebraic Statistics, Scandinavian Journal of Statistics

Research and consulting projects
Coming soon.